Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 243, NWS Tulsa, OK

May 2, 2006Okfuskee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 2, 2006, 12:40 AM CDT for Okfuskee County, Oklahoma. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 2, 2006, 12:40 AM CDT (05:40 UTC)
Expired
May 2, 2006, 1:32 AM CDT
In force
52 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Okfuskee County, OK

The radar

The Tulsa radar (KINX), 93 km from the middle of the area, began a volume at 05:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 2, 1:07 AM CDTHAIL 1.753 E Mason, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 5.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2006-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 707 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2006-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
707 J/kg
Mixed-layer CIN
-200 J/kg
Mixed-layer LCL
1567 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
525 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 020540
SVRTSA
OKC107-020645-
/O.NEW.KTSA.SV.W.0243.060502T0540Z-060502T0645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1240 AM CDT TUE MAY 2 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA

* UNTIL 145 AM CDT

* AT 1238 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR PADEN...MOVING EAST AT 20
  MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BOLEY...WELTY
  AND OKFUSKEE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3564 9619 3556 9618 3556 9609 3551 9609
      3547 9661 3564 9662

$$
1 follow-up statement
000 
WWUS54 KTSA 020632
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
132 AM CDT TUE MAY 2 2006

OKC107-020642-
/O.CAN.KTSA.SV.W.0243.000000T0000Z-060502T0645Z/
OKFUSKEE OK-
132 AM CDT TUE MAY 2 2006

...THE SEVERE THUNDERSTORM WARNING FOR OKFUSKEE COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3564 9619 3556 9618 3556 9609 3551 9609
      3547 9661 3564 9662

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 9:21 PM CDT, 3 hours 19 minutes earlier.

Area forecast discussion, May 1, 9:21 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
921 PM CDT MON MAY 1 2006

.UPDATE...
SURFACE BOUNDARY STRETCHES FROM NW AR TO NEAR MUSKOGEE...THEN
SWWD INTO SCNTRL OK. CONVECTION ACROSS SWRN MO HAS STRUGGLED
ALL EVENING...AND SHOWS NO SIGNS OF BACKBUILDING AS CAP HAS
HELD STRONG. 00Z NAM SUPPORTS THE 18Z RUN OF THE PARALLEL ETA
WITH CONVECTION HOLDING OFF UNTIL AFTER MIDNIGHT AS LOW-LEVEL
JET STRENGTHENS THROUGH THE DEEPER MOISTURE PLUME. WILL DROP
OR LIMIT POPS THROUGH MIDNIGHT...THEN FOCUS HIGHEST POPS ALONG
THE RED RIVER LATER TONIGHT.

UPDATE WILL BE OUT SHORTLY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 6
LONG TERM FORECASTER ID= 18
Hazardous weather outlook, May 1, 1:22 PM CDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
122 PM CDT MON MAY 1 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
108 PM CDT MON MAY 1 2006

...SEVERE WEATHER POSSIBLE LATE THIS AFTERNOON INTO TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...WESTERN ARKANSAS AND SOUTHEAST OKLAHOMA.
	ONSET...AFTER 4 PM.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...SOUTH OF INTERSTATE 44.
	ONSET...AFTER 4 PM.

	AREA AT GREATEST RISK...WEST CENTRAL ARKANSAS AND SOUTHEAST OKLAHOMA.

DISCUSSION...
A SURFACE COLD FRONT CONTINUES TO SLOWLY PUSH THROUGH THE AREA
THIS AFTERNOON. THE AIRMASS ALONG AND AHEAD OF THE BOUNDARY WILL
BECOME INCREASINGLY UNSTABLE THIS AFTERNOON INTO THE EVENING
HOURS. IN ADDITION...AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS
KANSAS LATER TODAY AND THE CAP WILL WEAKEN SUFFICIENTLY BY LATE
THIS AFTERNOON FOR SCATTERED THUNDERSTORMS TO DEVELOP ALONG THE
FRONT...WITH BEST CHANCES TO THE SOUTH OF INTERSTATE 44. HAIL UP
TO QUARTER SIZE AND WIND GUSTS TO 70 MPH WILL BE POSSIBLE. A
LIMITED THREAT OF TORNADOES EXISTS ACROSS MAINLY WEST CENTRAL AND
NORTHWEST ARKANSAS WHERE STRONGER WINDS ALOFT WILL BE PRESENT THIS
EVENING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED SOUTH OF INTERSTATE 44 AFTER 4 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
AN ACTIVE WEATHER PATTERN WILL KEEP THUNDERSTORM CHANCES IN THE
FORECAST THROUGH MUCH OF THE WEEK. CONDITIONS FOR SEVERE WEATHER
WILL LIKELY CONTINUE TUESDAY THROUGH THURSDAY WITH STRONG INSTABILITY
EXPECTED TO BE PRESENT...A SURFACE BOUNDARY DRAPED OVER THE
AREA...A DRYLINE SETTING UP TO THE WEST AND A SERIES OF UPPER
LEVEL DISTURBANCES MOVING ACROSS THE AREA IN A VERY PROGRESSIVE
PATTERN. SPECIFIC DETAILS OF ANY SEVERE WEATHER THREAT ARE
DIFFICULT TO PIN DOWN AT THIS TIME...RIGHT NOW THE BEST CHANCES OF
SEVERE WEATHER APPEAR TO BE DURING THE LATE EVENING AND OVERNIGHT
HOURS TUESDAY AND WEDNESDAY.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
LATER FORECASTS SHOULD BE CLOSELY MONITORED FOR THE POTENTIAL FOR
SEVERE WEATHER THROUGH THE WEEK AS DETAILS BECOME MORE SPECIFIC.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, May 2, 12:34 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1234 AM CDT TUE MAY 2 2006

OKZ065-020600-
OKFUSKEE OK-
1234 AM CDT TUE MAY 2 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 AM CDT
FOR THE FOLLOWING COUNTY:

IN EAST CENTRAL OKLAHOMA
     OKFUSKEE

AT 1234 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4
MILES NORTHEAST OF PADEN...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...CASTLE...PADEN...BOLEY...
MASON...OKFUSKEE AND WELTY.

A LARGE PORTION OF OKFUSKEE COUNTY WILL BE AFFECTED BY THESE STORMS
THROUGH 100 AM CDT.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, May 2, 12:37 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1237 AM CDT TUE MAY 2 2006

OKZ074-020615-
HASKELL OK-
1237 AM CDT TUE MAY 2 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 AM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     HASKELL

AT 1237 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5
MILES SOUTHWEST OF ENTERPRISE...MOVING EAST AT 20 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...MCCURTAIN...STIGLER...
LEQUIRE...LEWISVILLE...KINTA...MC CURTAIN...ENTERPRISE...
WHITEFIELD...KEOTA AND KANIMA.

A LARGE PORTION OF HASKELL COUNTY WILL BE AFFECTED BY THESE STORMS
THROUGH 115 AM CDT.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 12:44 AM CDTSevere Thunderstorm WarningTSAHaskell61 min
May 2, 1:11 AM CDTSevere Thunderstorm WarningTSAMuskogee49 min
May 2, 1:13 AM CDTSevere Thunderstorm WarningTSAOkmulgee62 min
May 2, 1:27 AM CDTSevere Thunderstorm WarningTSAMcIntosh63 min
May 2, 2:05 AM CDTSevere Thunderstorm WarningTSAWagoner16 min
May 2, 2:08 AM CDTSevere Thunderstorm WarningTSACherokee67 min
May 2, 2:10 AM CDTSevere Thunderstorm WarningTSAOkfuskee80 min
May 2, 2:13 AM CDTSevere Thunderstorm WarningTSAAdair47 min
May 2, 2:17 AM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg73 min
May 2, 2:26 AM CDTSevere Thunderstorm WarningTSAMuskogee, Sequoyah64 min
May 2, 2:54 AM CDTSevere Thunderstorm WarningTSAAdair51 min
May 2, 3:09 AM CDTSevere Thunderstorm WarningTSAHaskell, Latimer66 min
May 2, 3:50 AM CDTSevere Thunderstorm WarningTSAWagoner40 min
May 2, 4:27 AM CDTSevere Thunderstorm WarningTSAWagoner28 min
May 2, 4:53 AM CDTSevere Thunderstorm WarningTSAMuskogee24 min
May 2, 6:10 AM CDTSevere Thunderstorm WarningTSASequoyah30 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.